MAUDE Adverse Event Report: BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Catalog Number D160904
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Respiratory Failure (2484)
Date of Event 10/30/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation ablation with a octaray mapping catheter and the patient experienced hypotension and respiratory failure that required medication.First, it was reported that the ngen ethernet cable displayed physical damage.The plastic connection tab on the ethernet cable was broken and the cable was unable to be secured into the ngen monitor.No damage to the other ngen components were visible.Then it was reported that after doing a single transeptal and mapping the left atrium, the patient o2 saturation and blood pressure dropped.No ablation had occurred.The patient was placed on medicines to help with symptoms and will be performing a ct scan for suspected pulmonary thrombus.Further intervention is unknown.The patient fully recovered and did not require extended hospitalization.The physician's opinion on the cause of the adverse event is the patient condition.Stsf catheter was opened but not used.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
Per internal review on 23-dec-2024, it was identified that there were details mistakenly omitted from the previous supplemental report.On 4-dec-2024, bwi received additional information indicating that the hospital was unable to confirm the pulmonary embolism with diagnostic tests but the doctor believes that is what happened.He said it must have been small enough to be transient and perhaps it dissolved.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On 28-nov-2024, the bwi product analysis lab received the device for evaluation.The product investigation was subsequently completed.It was reported that a patient underwent an atrial fibrillation ablation with a octaray mapping catheter and the patient experienced hypotension and respiratory failure that required medication.First, it was reported that the ngen ethernet cable displayed physical damage.The plastic connection tab on the ethernet cable was broken and the cable was unable to be secured into the ngen monitor.No damage to the other ngen components were visible.Device evaluation details: the product was returned to johnson & johnson medtech (j&j medtech) for evaluation.A visual inspection and revision of all features were performed following j&j medtech procedures.Visual analysis revealed no damage or anomalies on the device.The device features were reviewed, and no issues were observed during the product investigation.A manufacturing record evaluation was performed for the finished device number lot 31380840l and no internal action related to the complaint was found during the review.No malfunction was observed during the product analysis.The root cause of the adverse event remains unknown.In addition, no device malfunction was reported, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the analysis.No error messages were observed on johnson & johnson medtech equipment during the procedure.The physician's opinion on the cause of the adverse event is the patient condition.The instruction for use (ifu) states that careful catheter manipulation must be performed to avoid cardiac damage, perforation, or tamponade.As part of johnson & johnson medtech¿s quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
OCTARAY MAPPING CATHETER
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key20774102
Report Number2029046-2024-03799
Device Sequence Number19933348
Product Code MTD
UDI-Device Identifier10846835021233
UDI-Public(01)10846835021233(11)270703(10)31380840L
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K193237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD160904
Device Lot Number31380840L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2024
Supplement Date Received by Manufacturer11/28/2024
12/23/2024
Initial Report FDA Received Date11/25/2024
Supplement Report FDA Received Date12/23/2024
12/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8.5F SHEATH WITH CURVE VIZ MDC.; CARTO 3 SYSTEM.; NGEN PUMP, US CONFIGURATION.; NGEN RF GENERATOR, US.; SOUNDSTAR ECO SMS 8F CATHETER.
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient Age81 YR
Patient SexMale
Patient Weight95 KG
Patient RaceWhite